Skip to content
My WebMD Sign In, Sign Up
So I have a theory....
avatar
rooni222 posted:
So ladies, i have a theory. I am sure its not true and any medical doctor will say that i am completely wrong but hear me out and please let me know what you think. Also if anyone has asked their doctors about this please let me know.

now it seems to me that a lot of us who started fertility treatments used to get a natural period now and then but with fertility treatments ovulation has completely stopped. Every time a treatment cycle ends, we take provera or prometrium and get what i like to call "a fake period". do you ladies think that its possible that provera just resets our system each time? or do you think its possible that if we dont take provera for 90 days (i know you have to fluff that uterine lining atleast every 90 days) our bodies might go back to ovulating atleast once or so every 3-4 months?

Please know that i am not giving out any medical advice. This is just strictly what i think. i just refuse to believe my body would stop ovulating just like that. I asked my RE about it and she said provera just builds up the lining and then gives withdrawl bleeding nothing else. But it is a form of a hormone so it just makes sense that it might interact with other hormones and someone take the body back to the beginning of another cycle.

i dont know....maybe i am just going crazy. i spend a lot of time trying to figure out why my system just stopped working.

just thought i'd put that out there. please feel free to correct me, i would love get any information about provera and how it affects the body.
Reply
 
avatar
KittyKatJenn responded:
I think you have a good theory. I also think that messing with our hormones so much may confuse our bodies and we might not ovulate if we normally would. I, however, have gone more than a year without a period. I don't think your theory is so in every case, but for some I think so.
 
avatar
CEB85 responded:
Hi Rooni222,
I think you might be onto something, at least in my case. I've thought the same thing before. I used to get a natural period every 2 to 4 months. Now that I've started all these treatments I get nothing and have to take provera every month. It doesn't quite make sense, but its hard to say all the effects these hormones and treatments are having on our bodies. Makes me wonder if we'll have any complications later on in life because of it. For me, to have my own baby is worth it, but its getting increasingly frustrating as time goes by.
 
avatar
Prayforamiracle responded:
Oh no, if you are right that scares the crap out of me. I don't have periods that are regular now. I certainly don't need them to get any worse. Yikes!
Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 25.
 
avatar
rooni222 replied to Prayforamiracle's response:
oo noo dont be scared plz! what do i know? its just something i tell myself so that i have some explanation. who knows whats going on in my body?
 
avatar
Prayforamiracle replied to rooni222's response:
Don't you wish we just had normal bodies and we didn't even have to worry about this stuff.
Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 25.
 
avatar
rooni222 replied to Prayforamiracle's response:
Yes i wish that everyday. to me just the fact that someone has normal periods seems like a miracle...
 
avatar
Albrecht0529 responded:
You might be on to something. But I think, for the most part, Provera just kicks the body into gear. If you ovulate...after the follicle releases the egg, it basically just sits there and releases progesterone (and a little estrogen) for 10-14 days to build up the lining of the uterus in case you're pregnant...then if you aren't pregnant, the progesterone stops and that withdrawal starts the period. So, provera does the same basic thing, but idk...maybe our bodies get too used to meds doing the work for it. And who knows what else is in those pills. I thought about that too...just stopping all the medicine madness to see if my body just jumps right back in!
Me: 23 PCOS - Bicornuate uterus DH: 23 Ready to go! TTC for 10 months. On second round of Clomid.
 
avatar
Jessi10909 responded:
You may be right for some people, but let me skim my background and what my doc told me about provera to maybe add to your theory...
I have always had very heavy, nearly constant periods. Prior to TTC docs just treated with BC pills to normalize my periods, then when I had been TTC for over a year I was diagnosed with PCOS. My first doc told me I wasn't ovulating at all and never did, so for over a year I was treated only with glucophage (2000mg a day and it made me crazy sick all the time). I have a new doctor now. lol He dropped the glucophage to 1000mg a day and I'm only queezy in the mornings.
He just started me on my first round of provera to be followed with clomid. Since my periods are constant, my lining is pretty much always built up and all I have is constant breakthrough bleeding, since apparantly the first doc was correct in that I never ovulate.
Now to the point! My current doc said that the provera can be like a reset to the system. It forces the system to build up, and then the immediate drop of hormones when the med cycle ends basically forces a flush. After the "flush" the uterus is "fresh" to begin a new menstrual cycle, and hopefully ovulation, forced by clomid.
Helpful?
DH (38) and I (25) have been TTC my 1st, his 3rd since Jan. 2008 Currently on 1000mg Metformin 1200cal/day diet = first round of provera then clomid... fingers crossed! Good Luck everyone!
 
avatar
rooni222 replied to Jessi10909's response:
that makes sense. so it does reset the system? thats why i just want to not take anything at all for about 4 months and see what happens. i hate taking provera. sure it gives me a fake period, but it comes with acne, hot flashes and other side effects!
 
avatar
Jessi10909 replied to rooni222's response:
I knew I was having hot flashes!!! I feel like I'm menopausal here! I had no idea that it was a side effect of the provera! I have a tendency to skim the side effects when it comes to meds my ob puts me on for getting pregnant... lol Just want that baby!! My acne really hasn't changed much, but the hot flashes are definitely noticible... plus I'm am way more prone to tears since I've been on the provera...

That's how my doc put it to me, that it's a reset. Since I have NO problems getting periods, he just wants to flush me to start fresh, hopefully with a pregnancy :)
DH (38) and I (25) have been TTC my 1st, his 3rd since Jan. 2008 Currently on 1000mg Metformin 1200cal/day diet = first round of provera then clomid... fingers crossed! Good Luck everyone!


Spotlight: Member Stories

2 surgeries, 1 failed IUI, 1 successful IVF and we're having twins due 7-18-12!!!!

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.